Alert archive / Kansas / Severe Thunderstorm Warnings in 2005

Severe Thunderstorm Warning 112, NWS Kansas City, MO

June 12, 2005Johnson County, Leavenworth County, Wyandotte County, Kansas

NWS Kansas City, MO issued this severe thunderstorm warning at Jun 12, 2005, 4:11 PM CDT for Johnson County, Leavenworth County, Wyandotte County, Kansas. It was in force for 49 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 12, 2005, 4:11 PM CDT (21:11 UTC)
Expired
Jun 12, 2005, 5:00 PM CDT
In force
49 min
Issued by
NWS Kansas City, MO
Area
Counties, with a storm outline in the text

Counties Johnson County, KS, Leavenworth County, KS, Wyandotte County, KS

The radar

The Pleasant Hill radar (KEAX), 77 km from the middle of the area, began a volume at 21:12 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 12, 4:19 PM CDTTSTM WND GST 651 W Reno, KS

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 8 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 12, 3:45 PM CDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Topeka, KS (KTOP), launched 12:00Z, 9.2 hours before the alert went out and 58 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Topeka, KS at 12:00Z on 2005-06-12Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 15 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Topeka, KS at 12:00Z on 2005-06-12The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 43 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
15 J/kg
Mixed-layer CIN
-212 J/kg
Mixed-layer LCL
1252 m above ground
0-6 km bulk shear
26 kt
0-1 km storm-relative helicity
43 m²/s²
0-3 km storm-relative helicity
44 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KEAX 122112
SVREAX
KSC091-103-209-122200-
/O.NEW.KEAX.SV.W.0112.050612T2111Z-050612T2200Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
411 PM CDT SUN JUN 12 2005

THE NATIONAL WEATHER SERVICE IN PLEASANT HILL HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHWESTERN JOHNSON COUNTY IN EAST CENTRAL KANSAS
  WESTERN WYANDOTTE COUNTY IN NORTHEAST KANSAS
  LEAVENWORTH COUNTY IN NORTHEAST KANSAS

* UNTIL 500 PM CDT

* AT 406 PM CDT...SPOTTERS REPORTED A SEVERE THUNDERSTORM PRODUCING 
  QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS 
  STORM WAS LOCATED NEAR LAWRENCE...AND MOVING NORTHEAST AT 40 MPH. 
  ADDITONAL THUNDERSTORMS WERE RAPIDLY INTENSIFYING JUST SOUTH OF 
  TONGANOXIE...AND WERE ALSO MOVING NORTHEAST.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
   RENO BY 420 PM CDT.
   TONGANOXIE BY 425 PM CDT.
   DE SOTO BY 430 PM CDT.
   BASEHOR BY 440 PM CDT.
   EDWARDSVILLE BY 445 PM CDT.

IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY LIGHTNING IS ONE OF NATURES LEADING KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.

LAT...LON 3930 9517 3897 9518 3897 9479 3920 9482
      3936 9493

$$

HUDSON
3 follow-up statements
000 
WWUS53 KEAX 122119
SVSEAX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
419 PM CDT SUN JUN 12 2005

KSC091-103-209-122200-
/O.CON.KEAX.SV.W.0112.000000T0000Z-050612T2200Z/
LEAVENWORTH KS-WYANDOTTE KS-JOHNSON KS-
419 PM CDT SUN JUN 12 2005

...A SEVERE THUNDERSTORM WARNING CONTINUES FOR NORTHWESTERN
JOHNSON...WESTERN WYANDOTTE AND LEAVENWORTH COUNTIES UNTIL 500 PM
CDT...

AT 417 PM CDT...AMATEUR RADIO OPERATORS REPORTED A SEVERE 
THUNDERSTORM PRODUCING DAMAGING WINDS OF 65 MPH.  THIS STORM WAS 
LOCATED NEAR RENO...OR 7 MILES NORTHEAST OF LAWRENCE...MOVING 
NORTHEAST AT 35 MPH.

THE SEVERE THUNDERSTORM WILL BE NEAR...
   LINWOOD BY 425 PM CDT.
   TONGANOXIE BY 430 PM CDT.
   JARBALO BY 435 PM CDT.
   BASEHOR BY 440 PM CDT.
   EDWARDSVILLE BY 445 PM CDT.
   LANSING BY 450 PM CDT.

IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY LIGHTNING IS ONE OF NATURES LEADING KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.

LAT...LON 3930 9517 3897 9518 3897 9479 3920 9482
      3936 9493

$$

HUDSON
000 
WWUS53 KEAX 122144
SVSEAX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
443 PM CDT SUN JUN 12 2005

KSC091-103-209-122200-
/O.CON.KEAX.SV.W.0112.000000T0000Z-050612T2200Z/
LEAVENWORTH KS-WYANDOTTE KS-JOHNSON KS-
443 PM CDT SUN JUN 12 2005

...A SEVERE THUNDERSTORM WARNING CONTINUES FOR NORTHWESTERN
JOHNSON...WESTERN WYANDOTTE AND LEAVENWORTH COUNTIES UNTIL 500 PM
CDT...

AT 442 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS
LOCATED NEAR JARBALO...OR 15 MILES EAST OF OSKALOOSA...MOVING
NORTHEAST AT 35 MPH.

THE SEVERE THUNDERSTORM WILL BE NEAR...
   LANSING BY 450 PM CDT.
   LEAVENWORTH BY 455 PM CDT.

THE TOWN OF FT LEAVENWORTH IS ALSO IN THE PATH OF THIS SEVERE
THUNDERSTORM.

LEAVENWORTH COUNTY EMERGENCY MANAGEMENT HAS REPORTED PEA SIZE HAIL 
AND WIND GUSTS TO 40 MPH WITHIN THE LAST 5 MINUTES WITH THESE STORMS 
FROM JARBALO TO TONGANOXIE.  THE MORE INTENSE PART OF THIS 
THUNDERSTORM CLUSTER WILL AFFECT AREAS FURTHER NORTH.

IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY LIGHTNING IS ONE OF NATURES LEADING KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.

LAT...LON 3930 9517 3897 9518 3897 9479 3920 9482
      3936 9493

$$

HUDSON
000 
WWUS53 KEAX 122159
SVSEAX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
459 PM CDT SUN JUN 12 2005

KSC091-103-209-122209-
/O.EXP.KEAX.SV.W.0112.000000T0000Z-050612T2200Z/
LEAVENWORTH KS-WYANDOTTE KS-JOHNSON KS-
459 PM CDT SUN JUN 12 2005

...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN JOHNSON...WESTERN
WYANDOTTE AND LEAVENWORTH COUNTIES HAS BEEN ALLOWED TO EXPIRE...

AT 457 PM CDT...WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE
THUNDERSTORMS WHICH PROMPTED THE WARNING HAVE WEAKENED...AND NO
LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY. THEREFORE...THE
SEVERE THUNDERSTORM WARNING HAS BEEN ALLOWED TO EXPIRE.

THE INTENSE THUNDERSTORMS HAVE MOVED EAST AND INTO PLATTE COUNTY. 
EARLIER STORMS DID PRODUCE WINDS OVER 60 MPH IN ISOLATED LOCATIONS 
WITHIN LEAVENWORTH COUNTY.

LAT...LON 3930 9517 3897 9518 3897 9479 3920 9482
      3936 9493

$$

HUDSON

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Kansas City, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 12, 12:22 PM CDT, 3 hours 49 minutes earlier.

Area forecast discussion, Jun 12, 12:22 PM CDT, 3 hours 49 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1222 PM CDT SUN JUN 12 2005

.DISCUSSION...

SOME ADJUSTMENT TO THE FORECAST FOR THE AFTERNOON HORUS. STORMS FROM
THE FIST COMPLEX THIS MORNING ARE NOW JUST ABOUT TO EXIT THE CWA
INTO CENTRAL IOWA. CONVECTION TO OUR WEST...IN CENTRAL KANSAS...HAS
BEGUN TO ERODE ON ITS EAST SIDE AS IT APPEARS TO BE RUNNING INTO
SUBSIDENCE LEFT IN THE WAKE OF THIS MORNING COMPLEX. SO...I HAVE
PULLED THE LIKELY POPS FROM THE WEST HALF OF THE FORECAST AREA FOR
THIS AFTERNOON. HOWEVER...WITH THE SOLAR INSULATION THAT WILL SPREAD
NORTH ACROSS EASTERN KANSAS AND WESTERN MISSOURI AS THE CLOUDS
DISSIPATE I HAVE LEFT HIGH CHANCE (50%) POPS ACROSS THE KANSAS
MISSOURI BORDER. MINOR ADJUSTMENTS ALSO MADE TO TEMPERATURES...
PUSHING THEM DOWN IN THE NORTHWEST CORNER...AND LIFTING THEM IN THE
SOUTHEAST.

CUTTER

&&

.PREV DISCUSSION...

335 AM...
MAIN FORECAST FOCUS CONTINUES TO BE ON PRECIPITATION AND CONVECTIVE
CHANCES UNTIL TUESDAY.

A LINE OF CONVECTION DEVELOPED AROUND MIDNIGHT FROM NEAR WICHITA
NORTHEAST TO LINN COUNTY KANSAS. THE ACTIVITY WAS ASSOCIATED WITH AN
INSTABILITY AXIS/MID LEVEL FRONT AND DEVELOPED WITHIN THE EASTWARD
EXTENSION OF THE 850MB THETA-E RIDGE. AM EXPECTING THIS CONVECTION
TO CONTINUE TO PUSH EVER SO SLIGHTLY NORTHEAST INTO THE SOUTHWEST
PORTION OF THE FORECAST AREA THIS MORNING...PRIOR TO THE ARRIVAL OF
THE WESTERN STORM COMPLEX. FURTHER WEST...A MESOSCALE CONVECTIVE
COMPLEX DEVELOPED OVERNIGHT OVER THE PANHANDLES OF TEXAS AND
OKLAHOMA. THIS COMPLEX WILL PUSH NORTHEAST TODAY...AND IS EXPECTED
TO REACH THE WESTERN PORTION OF THE FORECAST AREA BY MID
MORNING. HAVE LOWERED MAXIMUM TEMPERATURES SEVERAL DEGREES FOR
TODAY...MAINLY ACROSS EXTREME EASTERN KANSAS THROUGH WESTERN AND
NORTHWEST MISSOURI WITH THE MORNING/MIDDAY ARRIVAL OF THE STORM
COMPLEX AND ASSOCIATED CLOUD COVER. GUIDANCE NUMBERS HAVE ALSO
EXHIBITED THIS DOWNWARD TREND.

AFTER THE STORM COMPLEX MOVES INTO THE FORECAST AREA...THE FORECAST
MODELS TRY TO REDEVELOP CONVECTION BETWEEN THIS AFTERNOON AND
EVENING...WITH THE MOST FAVORED PLACEMENT BEING ACROSS NORTHERN
MISSOURI. THUS...HAVE CONTINUED SIMILAR PRECIPITATION CHANCES
THROUGH THIS EVENING. CANT RULE OUT ISOLATED SEVERE STORMS
TODAY...BUT THINK THE BETTER CHANCES FOR SEVERE ACTIVITY WILL BE
MONDAY.

THE MAIN SURFACE FRONT THAT HAS HUNG OUT TO OUR WEST DURING THE LAST
WEEK OR SO...WILL FINALLY GET A PUSH INTO THE FORECAST AREA ON
MONDAY. THUNDERSTORMS ARE EXPECTED TO DEVELOP AHEAD OF AND ALONG THE
FRONTAL BOUNDARY OVERNIGHT TONIGHT AS A SHORTWAVE ROUNDS THE BASE OF
THE NEGATIVELY TILTED UPPER TROUGH. A 30 TO 40 KT LOW LEVEL JET IS
ALSO PROGGED TO FOCUS INTO EASTERN KANSAS...WITH PRECIPITABLE WATER
IN EXCESS OF 1.5 INCHES AVAILABLE. CONVECTIVE MODE POINTS TO
POSSIBLE SQUALL LINE DEVELOPMENT. IN ADDITION TO POSSIBLE SEVERE
STORMS...THIS ADDITIONAL ROUND OF POTENTIALLY HEAVY RAINFALL MAY
CAUSE MORE FLOODING PROBLEMS IN THE FORECAST AREA...WITH MANY COUNTY
FLASH FLOOD GUIDANCE VALUES AT OR BELOW ONE INCH FOR THREE HOURS.
THIS SUPPORTS THE ISSUANCE OF THE FLOOD WATCH ALREADY POSTED FOR
NOON TODAY THROUGH NOON ON MONDAY.

THE THREAT FOR SEVERE STORMS LOOKS TO INCREASE AGAIN MONDAY
AFTERNOON AND EVENING WITH INCREASING CAPE AND SHEAR...AND
STEEPENING LAPSE RATES. THE DIFFLUENT ZONE OF THE UPPER JET IS
FORECAST TO BECOME ORIENTED ACROSS THE FORECAST AREA MONDAY
AFTERNOON IN CONJUNCTION WITH THE CLOSED UPPER LOW ENTERING WESTERN
IOWA. THIS COULD BECOME THE SET UP FOR STRONG TO SEVERE CONVECTION
MONDAY AFTERNOON AND EVENING...DEPENDING UPON THE AMOUNT OF
DESTABILIZATION THAT WILL BE POSSIBLE FOLLOWING THE EXPECTED MORNING
CONVECTION.

AS WE HEAD INTO TUESDAY...THE SURFACE LOW WILL LIFT FURTHER
NORTHEAST ALONG WITH THE CLOSED UPPER LOW. THE EXIT OF THESE
FEATURES WILL BRING AN END TO OUR PRECIPITATION CHANCES BY MID WEEK.
NO CHANGES MADE PAST TUESDAY.

STOFLET

952 PM CDT SAT...
EXPECT SHOWERS AND THUNDERSTORMS TO OVERSPREAD THE CWA ON SUNDAY
AFTERNOON INTO MONDAY...AS THE SHORTWAVE TROUGH OVER THE FOUR
CORNERS REGION EJECTS NORTHEAST ACROSS THE CENTRAL/NORTHERN PLAINS.
THE ENTRANCE REGION OF THE UPPER LEVEL JET OVER EASTERN KANSAS WILL
PROVIDE ADDITIONAL SUPPORT FOR ENHANCED LIFT AND ASSOCIATED
PRECIPITATION LATE SUNDAY. WITH SATURATED GROUND CONDITIONS AND
RESULTANT LOW FLASH FLOOD GUIDANCE VALUES...HAVE DECIDED TO ISSUE A
FLOOD WATCH FOR THE ENTIRE FORECAST AREA FROM NOON SUNDAY TO NOON
MONDAY.

SCHMIT

736 PM CDT SAT...
CONVECTION CONTINUES TO DEVELOP ACROSS SOUTH CENTRAL KANSAS AND
NORTHERN OKLAHOMA THIS EVENING IN BAROCLINIC ZONE AHEAD OF THE
SHORTWAVE TROUGH OVER THE FOUR CORNERS REGION. THIS AREA CORRELATES
WELL WITH RUC SURFACE BASED CAPE ANALYSIS OF 2500+ J/KG AND BULLSEYE
OF HIGHEST INSTABILITY. ANTICIPATE THIS ACTIVITY TO INCREASE IN
COVERAGE THIS EVENING AS THE LOW LEVEL JET INTENSIFIES. WILL LIKELY
SEE CONVECTION EVOLVE INTO A COMPLEX TONIGHT AS UPPER LEVEL
DIFFLUENCE AHEAD OF THE ADVANCING SHORTWAVE TROUGH OFFERS ADDITIONAL
SUPPORT. CANNOT RULE OUT AN ISOLATED CELL OR TWO THIS EVENING...BUT
ANTICIPATE THE BULK OF THE ACTIVITY TO REMAIN TO THE WEST OF THE
CWA THIS EVENING (WHICH IS CONFIRMED BY THE 18Z NAM). HAVE LOWERED
POPS TO THE SLIGHT CHANCE CATEGORY UNTIL AFTER MIDNIGHT...WITH
CHANCE POPS SPREADING FROM WEST TO EAST ACROSS THE AREA DURING THE
EARLY MORNING HOURS ON SUNDAY.

SCHMIT

&&

.EAX WATCHES/WARNINGS/ADVISORIES...
MO...FLOOD WATCH ALL ZONES 12 PM CDT SUNDAY TO 12 PM CDT MONDAY.
KS...FLOOD WATCH ALL ZONES 12 PM CDT SUNDAY TO 12 PM CDT MONDAY.
Hazardous weather outlook, Jun 12, 1:05 PM CDT, 3 hours 6 minutes before
HAZARDOUS WEATHER OUTLOOK...CORRECTED
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
105 PM CDT SUN JUN 12 2005

KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040-
043>046-053-054-131100-
ATCHISON KS-MIAMI-LINN KS-DONIPHAN-LEAVENWORTH-WYANDOTTE-
JOHNSON KS-ATCHISON-NODAWAY-WORTH-GENTRY-HARRISON-MERCER-PUTNAM-
SCHUYLER-HOLT-ANDREW-DE KALB-DAVIESS-GRUNDY-SULLIVAN-ADAIR-
BUCHANAN-CLINTON-CALDWELL-LIVINGSTON-LINN-MACON-PLATTE-CLAY-RAY-
CARROLL-CHARITON-RANDOLPH-JACKSON-LAFAYETTE-SALINE-HOWARD-CASS-
JOHNSON-PETTIS-COOPER-BATES-HENRY-
105 PM CDT SUN JUN 12 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST...NORTH CENTRAL
AND WEST CENTRAL MISSOURI...AS WELL AS EXTREME EASTERN KANSAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

THUNDERSTORMS IN NORTHEAST MISSOURI EARLY THIS AFTERNOON MAY
STRENGTHEN A BIT WITH A SLIGHT CHANCE OF MARGINALLY SEVERE HAIL AND
WINDS BEFORE THEY EXIT THE REGION BY MID AFTERNOON. AN AREA OF
SHOWERS AND THUNDERSTORMS THAT WAS IN CENTRAL KANSAS THIS MORNING
WILL SLOWLY MOVE INTO EASTERN KANSAS AND WESTERN MISSOURI BY EARLY
EVENING WITH MARGINALLY SEVERE WEATHER POSSIBLE BY EARLY EVENING IN
EXTREME EASTERN KANSAS. HOWEVER...OF MORE CONCERN WILL BE STORMS
DEVELOPING IN OKLAHOMA THIS AFTERNOON WHICH ARE EXPECTED TO MOVE
NORTHEAST INTO MISSOURI OVERNIGHT TONIGHT. THOSE STORMS WILL HAVE
THE POTENTIAL OF PRODUCING SEVERE WEATHER...WITH DAMAGING WINDS AND
HAIL THE MAIN CONCERN.

ALSO...WITH THE WET GROUND...ANY ADDITIONAL HEAVY RAIN WILL FURTHER
AGGRAVATE THE FLOODING PROBLEMS FOR THE OUTLOOK AREA. ALREADY SOME
RIVERS HAVE FLOODING OCCURRING AND A FLOOD WATCH REMAINS IN EFFECT
UNTIL MONDAY AFTERNOON.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

ONGOING CONVECTION MOVING INTO THE AREA LATE TONIGHT WILL CONTINUE TO
MOVE THROUGH MISSOURI DURING THE DAY ON MONDAY...WITH SEVERE
THUNDERSTORMS POSSIBLE. THE MAIN THREAT IN THE MORNING WOULD STILL
BE HAIL AND DAMAGING WINDS. BY AFTERNOON...PORTIONS OF CENTRAL
MISSOURI MAY GET ENOUGH HEATING TO INCREASING THE INSTABILITY. WIND
SHEAR PROFILES WOULD SUGGEST ALONG WITH DAMAGING WINDS AND
HAIL...ISOLATED TORNADOES MAY ALSO OCCUR. ALL THE SEVERE THREAT
SHOULD END FOR THE OUTLOOK AREA BY EARLY EVENING AS THE STORMS MOVE
OFF TO THE SOUTH AND EAST.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED TONIGHT...AND AGAIN DURING THE DAY
ON MONDAY.

PC

In the hours before

Special weather statement, Jun 12, 3:03 PM CDT, 1 hour 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
303 PM CDT SUN JUN 12 2005

MOZ040-122045-
HOWARD-
303 PM CDT SUN JUN 12 2005

...SIGNIFICANT WEATHER ALERT FOR SOUTHERN HOWARD COUNTY...

AT 300 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR ESTILL...OR 6 MILES NORTH OF BOONVILLE...
MOVING EAST AT 5 MPH.

THIS STORM WILL BE...
  NEAR NEW FRANKLIN BY 310 PM CDT.

SMALL HAIL...TORRENTIAL RAIN...AND WINDS AROUND 50 MPH ARE EXPECTED
WITH THIS STORM.

CUTTER
Special weather statement, Jun 12, 3:39 PM CDT, 32 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
339 PM CDT SUN JUN 12 2005

KSZ103>105-122145-
JOHNSON-LEAVENWORTH-WYANDOTTE-
339 PM CDT SUN JUN 12 2005

...SIGNIFICANT WEATHER ALERT FOR LEAVENWORTH...WESTERN JOHNSON AND
WESTERN WYANDOTTE COUNTIES...

AT 336 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
INTENSE THUNDERSTORMS NEAR OVERBROOK...OR 12 MILES NORTHEAST OF
LYNDON...MOVING NORTHEAST AT 50 MPH. THESE STORMS HAVE A HISTORY OF
PRODUCING 60 TO 70 MPH WINDS.

THIS STORM WILL BE...
  NEAR LINWOOD BY 415 PM CDT.
  NEAR BASEHOR BY 425 PM CDT.
  5 MILES NORTHWEST OF EDWARDSVILLE BY 430 PM CDT.

PEOPLE IN JOHNSON...LEAVENWORTH AND WYANDOTTE COUNTIES...INCLUDING
THE CITIES OF LINWOOD...TONGANOXIE...BONNER SPRINGS AND BASEHOR...
SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR POSSIBLE
WARNINGS AND BE PREPARED TO TAKE APPROPRIATE ACTION SHOULD SEVERE
WEATHER THREATEN.

HUDSON
Special weather statement, Jun 12, 3:47 PM CDT, 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
347 PM CDT SUN JUN 12 2005

KSZ025-057-060-102>105-MOZ002>007-011>016-020>024-028>032-037>039-
043>045-053-054-130400-
ANDREW MO-ATCHISON KS-BATES MO-BUCHANAN MO-CALDWELL MO-CARROLL MO-
CASS MO-CHARITON MO-CLAY MO-CLINTON MO-DAVIESS MO-DE KALB MO-
DONIPHAN KS-GENTRY MO-GRUNDY MO-HARRISON MO-HENRY MO-HOLT MO-
JACKSON MO-JOHNSON MO-JOHNSON KS-LAFAYETTE MO-LEAVENWORTH KS-LINN MO-
LINN KS-LIVINGSTON MO-MERCER MO-MIAMI KS-NODAWAY MO-PETTIS MO-
PLATTE MO-PUTNAM MO-RAY MO-SALINE MO-SULLIVAN MO-WORTH MO-
WYANDOTTE KS-
347 PM CDT SUN JUN 12 2005

THE NATIONAL WEATHER SERVICE HAS ISSUED SEVERE THUNDERSTORM WATCH
NUMBER 467...IN EFFECT UNTIL 1100 PM CDT SUNDAY EVENING. THIS
SEVERE THUNDERSTORM WATCH INCLUDES THE FOLLOWING COUNTIES...

IN MISSOURI:

ANDREW...BATES...BUCHANAN...CALDWELL...CARROLL...CASS...CHARITON...
CLAY...CLINTON...DAVIESS...DE KALB...GENTRY...GRUNDY...HARRISON...
HENRY...HOLT...JACKSON...JOHNSON...LAFAYETTE...LINN...LIVINGSTON...
MERCER...NODAWAY...PETTIS...PLATTE...PUTNAM...RAY...SALINE...SULLIVAN
AND WORTH.

IN KANSAS:

ATCHISON...DONIPHAN...JOHNSON...LEAVENWORTH...LINN...MIAMI AND
WYANDOTTE.

SOME CITIES IN THIS SEVERE THUNDERSTORM WATCH INCLUDE ATCHISON...
BETHANY...BUTLER...CHILLICOTHE...CLINTON...HARRISONVILLE...KANSAS
CITY...MARSHALL...MARYVILLE...OLATHE...PAOLA...SEDALIA...ST JOSEPH...
TRENTON AND WARRENSBURG.

A SEVERE THUNDERSTORM WATCH MEANS THAT CONDITIONS ARE FAVORABLE FOR
THE DEVELOPMENT OF SEVERE WEATHER...INCLUDING LARGE HAIL...DAMAGING
WINDS...AND LOCALLY HEAVY RAIN...IN AND CLOSE TO THE WATCH AREA.
WHILE SEVERE WEATHER MAY NOT BE IMMINENT...PERSONS SHOULD REMAIN
ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS...AND LISTEN FOR LATER
STATEMENTS AND POSSIBLE WARNINGS.

CUTTER

The office that day

Everything else NWS Kansas City, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 12, 4:25 PM CDTSevere Thunderstorm WarningEAXWyandotte50 min
Jun 12, 5:04 PM CDTFlash Flood WarningEAXLeavenworth, Wyandotte6 hr
Jun 12, 5:28 PM CDTSevere Thunderstorm WarningEAXJohnson, Wyandotte47 min

Nearby

Severe Thunderstorm Warnings in Kansas, 2005Every severe thunderstorm warning in 2005

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.